Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 43, NWS Marquette, MI

July 29, 2012Alger County, Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 29, 2012, 8:41 PM EDT for Alger County, Marquette County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2012, 8:41 PM EDT (00:41 UTC)
Expired
Jul 29, 2012, 9:30 PM EDT
In force
49 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Alger County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 44 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 8:50 PM EDTTSTM WND DMG1 Ssw Kiva, MIMICROBURST WINDS SNAPPED OFF OR UPROOTED NUMEROUS LARGE TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS53 KMQT 300041
SVRMQT
MIC003-103-300130-
/O.NEW.KMQT.SV.W.0043.120730T0041Z-120730T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
841 PM EDT SUN JUL 29 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
  EAST CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 930 PM EDT

* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9
  MILES WEST OF TRENARY...OR 26 MILES SOUTHEAST OF MARQUETTE...AND
  MOVING SOUTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCFARLAND AND DIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4629 8730 4633 8705 4616 8695 4616 8723
      4615 8724 4615 8727
TIME...MOT...LOC 0041Z 346DEG 7KT 4622 8714
WIND...HAIL 70MPH 1.00IN

$$

VOSS
2 follow-up statements
043 
WWUS53 KMQT 300058
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
858 PM EDT SUN JUL 29 2012

MIC003-103-300130-
/O.CON.KMQT.SV.W.0043.000000T0000Z-120730T0130Z/
MARQUETTE MI-ALGER MI-
858 PM EDT SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ALGER
AND EAST CENTRAL MARQUETTE COUNTIES UNTIL 930 PM EDT...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
MILES WEST OF TRENARY...OR 26 MILES SOUTHWEST OF MUNISING...MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  DIFFIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4629 8730 4633 8705 4616 8695 4616 8723
      4615 8724 4615 8727
TIME...MOT...LOC 0058Z 328DEG 8KT 4619 8709
WIND...HAIL 70MPH 1.00IN

$$

VOSS
540 
WWUS53 KMQT 300112
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
912 PM EDT SUN JUL 29 2012

MIC103-300122-
/O.CAN.KMQT.SV.W.0043.000000T0000Z-120730T0130Z/
MARQUETTE MI-
912 PM EDT SUN JUL 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARQUETTE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 4631 8712 4632 8711 4633 8705 4616 8695
      4616 8712
TIME...MOT...LOC 0112Z 314DEG 11KT 4616 8702

$$

MIC003-300130-
/O.CON.KMQT.SV.W.0043.000000T0000Z-120730T0130Z/
ALGER MI-
912 PM EDT SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ALGER
COUNTY UNTIL 930 PM EDT...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TRENARY...OR 24 MILES SOUTHWEST OF MUNISING...MOVING SOUTHEAST AT 10
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN ALGER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4631 8712 4632 8711 4633 8705 4616 8695
      4616 8712
TIME...MOT...LOC 0112Z 314DEG 11KT 4616 8702
WIND...HAIL 60MPH 1.00IN

$$

VOSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:28 PM EDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 29, 3:28 PM EDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
328 PM EDT SUN JUL 29 2012

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 328 PM EDT SUN JUL 29 2012

THE LINE OF TSRA THAT DEVELOPED DURING THE MORNING HOURS NORTH OF MN
IN ONTARIO. WHILE MUCH OF THE ACTIVITY WILL REMAIN IN CANADIAN
WATERS...THE NEARLY 35KT SE TRACK ACROSS ISLE ROYALE AND THE
KEWEENAW PENINSULA THIS AFTERNOON. ITS A DIFFICULT FCST FOR THE
EVENING AND OVERNIGHT HOURS...HIGHLY DEPENDENT ON THE TRACK OF THE
CURRENT STORMS NEAR THE ARROWHEAD OF MN AND LS. HIGH CLOUDS WILL
SLIDE OVER THE AREA...WHILE FCST MODELS CONTINUE TO DIMINISH THE
POTENTIAL FOR THE TSRA TO MAKE IT ACROSS OR EVEN TO THE LAKE. STORMS
CONTINUE TO BUILD ON THE S END OF THE COMPLEX...WHICH SHOULD MOVE IN
A SE MOTION TOWARD ISLE ROYALE /AROUND 21Z/ AND THE KEWEENAW
PENINSULA /NEAR 22Z/. GIVEN MORE CONFIDENCE TO THE
MODELS...LIGHTNING ACTIVITY LEVEL HAS DIMINISHED OVER THE PAST 15
MINUTES. EXPECT SOME WEAKENING AS IT MOVES TOWARD THE COOLER WATERS
OF LS...WITH A POTENTIAL REMAINING OF STRONGER GUSTS AND LIGHTNING
LATE THIS AFTERNOON.

A HEALTHY LOOKING SHORTWAVE ALONG THE SASKATCHEWAN/MANITOBA BORDER
IS ROUNDING THE HIGH AMPLITUDE 500MB RIDGE SET UP ACROSS MUCH OF THE
W TWO-THIRDS OF THE NATION. THIS WILL BE THE HEADLINE MAKER IN THE
SHORT TERM...AS IT MOVES ALONG THE MN/ONTARIO BORDER BY DAYBREAK
MONDAY AND MOVES OVER LS.THE NAM IS MUCH STRONGER WRT THE WIND
FIELD...ALLUDING TO DAYTIME MIXING TO AROUND 800MB POTENTIALLY
BRINGING DOWN WINDS OF 25-30KTS. THE 29/06Z AND 12Z GFS WAS MUCH
MORE TAKE...WITH INCREASED MOISTURE ALOFT AHEAD EARLIER IN THE DAY
RESULTING IN CLOUDS THAT WOULD LOWER TEMPS AND REDUCE DAYTIME
MIXING. THE 12Z NAM WAS ALSO ABOUT 2HRS FASTER WITH THE FRONTAL
PASSAGE DURING THE LAKE AFTERNOON HOURS. THIS TREND IS ALSO NOTED
ALOFT BY 00Z TUESDAY ON THE 500MB ANALYSIS. EITHER WAY...GOOD SW
FLOW SHOULD KEEP DEWPOINTS IN THE 60S. ASSISTED BY DAYTIME HEATING
OUT AHEAD OF THE COLD FRONT...SOME OF THE STORMS COULD BECOME STRONG
TO SEVERE WITH GUSTY WINDS AND HAIL. STORM SPEED SHOULD BE 15-20KTS
/SLOWER BASED OFF GFS FCST/...WITH PW VALUES MAXING OUT AROUND 1.5
TO 1.75 N AND E. WHILE HEAVY RAIN WILL BE POSSIBLE...UNLESS STORMS
MOVE OVER THE SAME LOCATION...IT WILL NOT BE THE MAIN THREAT. THE FZ
LEVEL WILL START OUT AROUND 13KFT...AND RISE TO NEAR 14KFT DURING
THE DAYTIME HOURS. EXPECT 30-35KTS OF DEEP LAYER SHEAR AND DCAPE
VALUES NEAR 1000 J/KG NEAR IWD BY 15Z...OVER THE W HALF OF THE CWA
/MINUS THE KEWEENAW PENINSULA/ BY 18Z...AND THEN BECOME SUPPRESSED
TO NEAR THE WI BORDER AND LAKE MI BY 21Z. THE BEST CHANCE FOR
STRONGER STORMS SHOULD EXIST EAST OF A LINE FROM IWD THE P59 BY
EARLY AFTERNOON...GIVEN THAT WILL BE THE NEAR THE LOCATION OF THE
COLD FRONT SHOULD BE JUST E OF THIS LINE BY 20Z.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 328 PM EDT SUN JUL 29 2012

NAM SHOWS A 500 MB RIDGE ACROSS THE CANADIAN AND U.S. ROCKIES AND
SOUTHERN PLAINS WITH TROUGHING IN THE EASTERN 1/3 OF THE U.S. AND A
SHORTWAVE IN THE UPPER GREAT LAKES 00Z TUE. THE SHORTWAVE DROPS INTO
THE LOWER GREAT LAKES 12Z TUE WITH THE UPPER RIDGE BUILDING TOWARDS
THE NORTHERN PLAINS ON TUE. PATTERN CHANGES LITTLE ON WED. NAM TAKES
THE DEEPER MOISTURE AND THE 850-500 MB Q-VECTOR CONVERGENCE OUT OF
THE ERN CWA MON NIGHT WITH SFC HIGH PRESSURE MOVING IN FOR TUE
BEFORE MORE MOISTURE AND Q-VECTOR CONVERGENCE MOVES BACK IN FOR LATE
WED. WILL CONTINUE WITH DRY WEATHER FOR TUE AND TUE NIGHT INTO WED
MORNING. BY AFTERNOON...DEEPER MOISTURE COMES IN. THERE COULD ALSO
BE SOME LAKE BREEZE CONVERGENCE AND CONVECTION COULD KICK OFF
BECAUSE OF THAT AND PUT IN SOME CHANCE POPS ACROSS CENTRAL UPPER
MICHIGAN WHERE THE LAKE BREEZE BOUNDARIES COULD CONVERGE AND HELP TO
FOCUS THUNDERSTORMS IN THOSE AREAS. WED LOOKS TO BE THE WARMEST DAY
WITH 850 MB TEMPERATURES AROUND 16C TO 18C AND MIXING THIS DOWN TO
THE SFC GIVES ME HIGHS IN THE UPPER 80S. WARMED TEMPERATURES UP A
BIT ON WEDNESDAY BECAUSE OF THIS. OTHERWISE...NO BIG CHANGES TO THE
GOING FORECAST FOR TEMPERATURES OR WEATHER.

IN THE EXTENDED...GFS AND THE ECMWF SHOW A 500 MB RIDGE OVER THE
SOUTHERN PLAINS INTO THE SOUTHERN ROCKIES WITH TROUGHING IN THE
PACIFIC NW AND TROUGHING IN THE ERN U.S. 12Z THU. THERE IS ALSO A
SHORTWAVE IN THE UPPER GREAT LAKES AT THAT TIME. PATTERN DEAMPLIFIES
A BIT FOR 12Z FRI WITH ANOTHER SHORTWAVE IN THE UPPER GREAT LAKES. A
TROUGH AMPLIFIES IN THE NORTHERN PLAINS 12Z SAT WHICH AFFECTS THE
UPPER GREAT LAKES. ON SUNDAY...A SFC COLD FRONT IS WELL TO THE SOUTH
OF THE AREA WITH THE U.P. UNDER INFLUENCE OF SFC HIGH PRESSURE AND
THE UPPER LEVEL TROUGH TO THE EAST OF THE AREA. LOOKS QUITE ACTIVE
FOR THIS PERIOD WITH SFC FRONTS NEARBY ACCORDING TO THE MANUAL PROGS
UNTIL SUNDAY WHEN THE FRONT IS WELL TO THE SOUTH AND EAST OF THE
AREA. WILL HAVE CHANCE TO SLIGHT CHANCE POPS THROUGH SATURDAY AND
THEN GO DRY FOR SUNDAY. LOOKS TO BE A COOLING TREND AS WELL WITH
TEMPERATURES NEAR NORMAL AT THE BEGINNING GOING BELOW NORMAL BY THE
WEEKEND.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 125 PM EDT SUN JUL 29 2012

HIGH PRESSURE IS EXITING TO OUR SE...WITH A RIDGE REMAINING OVERHEAD
THROUGH THE EVENING HOURS. AN UPPER LEVEL DISTURBANCE IN CHARGE OF
HELPING TO CREATE TSRA ACTIVITY OVER W ONTARIO/N MN THIS AFTERNOON
HAS THE BEST CHANE OF INFLUENCING CMX BY LATE AFTERNOON WITH MOSTLY
MORE CLOUDS. POP UP CONVECTION COULD ALSO GET TO SAW BEFORE SUNSET
AS WELL...BUT WITH THE LOW PROBABILITY AND LIMITED IMPACT...IT HAS
BEEN KEPT OUT OF THE FCST FOR NOW.

NEARING LOW PRESSURE STRETCHING FROM W ND THROUGH
MANITOBA WILL BECOME BETTER ORGANIZED AS IT BECOMES DRAPED FROM THE
ARROWHEAD OF MN TO JAMES BAY BY 12Z MONDAY. THE MAIN RESULT AT THE
TAF SITES WILL BE INCREASED CLOUD COVER...AND A SMALL CHANCE OF RAIN
SHOWERS /VCSH ADDED DUE TO UNCERTAINTY/ AS THE LOW SLIDES ACROSS W
LAKE SUPERIOR BY EARLY AFTERNOON.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 328 PM EDT SUN JUL 29 2012

SEVERAL WEAK FEATURES WILL SLIDE ACROSS LAKE SUPERIOR THROUGH THE
PERIOD...WITH WINDS GENERALLY AOB 20KTS. THE MAIN THREAT WILL BE TS
ACTIVITY MONDAY...WEDNESDAY NIGHT INTO THURSDAY...AND POSSIBLY AGAIN
FRIDAY NIGHT THROUGH SATURDAY.

HIGH PRESSURE WILL CONTINUE TO SETTLE TO THE SOUTHEAST. A LOW
STRETCHING FROM ND THROUGH NORTH CENTRAL ONTARIO WILL SET UP FROM
CENTRAL LS TO S JAMES BAY BY MONDAY EVENING. HIGH PRESSURE ACROSS
THE N PLAINS MONDAY NIGHT WILL THEN FILTER ACROSS THE UPPER GREAT
LAKES TUESDAY...BEFORE PUSHING SE WEDNESDAY. EXPECT A WEAK LOW TO
SLIDE OVER CENTRAL ONTARIO AND N LS WEDNESDAY NIGHT INTO THURSDAY
MORNING. A RIDGE WILL BRIEFLY FILTER IN THURSDAY AFTERNOON...AHEAD
OF A TROUGH PUSHING ACROSS THE REGION FRIDAY NIGHT.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KF
LONG TERM...07
AVIATION...KF
MARINE...KF
Hazardous weather outlook, Jul 29, 3:53 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
353 PM EDT SUN JUL 29 2012

MIZ001>007-009>014-084-085-301200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
353 PM EDT SUN JUL 29 2012 /253 PM CDT SUN JUL 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE KEWEENAW PENINSULA THIS
EVENING...AND OVER WESTERN UPPER MICHIGAN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE OVER WESTERN AND CENTRAL UPPER MICHIGAN
MONDAY AND MONDAY NIGHT...WEDNESDAY AFTERNOON INTO SATURDAY. SOME OF
THE THUNDERSTORMS MONDAY AFTERNOON AND EVENING COULD PRODUCE SMALL
HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-301200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
353 PM EDT SUN JUL 29 2012 /253 PM CDT SUN JUL 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS LAKE SUPERIOR. SOME THUNDERSTORMS
COULD CAUSE WIND GUSTS OVER 35 KNOTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT OVER ALL OF LAKE
SUPERIOR. MORE THUNDERSTORMS ARE POSSIBLE ACROSS LAKE SUPERIOR
WEDNESDAY AFTERNOON THROUGH THURSDAY...AND AGAIN FRIDAY INTO SATURDAY.
SOME OF THE STORMS MONDAY AFTERNOON AND EVENING COULD PRODUCE SMALL
HAIL AND WIND GUSTS TO 40 KNOTS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-301200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
353 PM EDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE MONDAY INTO MONDAY NIGHT...WEDNESDAY
AFTERNOON NIGHT INTO SATURDAY. SOME OF THE STORMS MONDAY AFTERNOON
AND EVENING COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 KNOTS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

07

In the hours before

Special weather statement, Jul 29, 4:01 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
401 PM EDT SUN JUL 29 2012

MIZ001-292115-
KEWEENAW-
401 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 515 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES NORTHWEST
OF ROCK HARBOR TO 19 MILES NORTHEAST OF GRAND MARAIS MINNESOTA.
THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH.

WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  WINDIGO...
  ROCK HARBOR...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

COOLEY
Special weather statement, Jul 29, 7:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
730 PM EDT SUN JUL 29 2012

MIZ006-300015-
ALGER-
730 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 815 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DEERTON...OR 18 MILES
SOUTHEAST OF MARQUETTE.  THIS STORM WAS MOVING EAST AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SUNDELL...
  DEERTON...
  EBEN JUNCTION...
  CHATHAM...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MCB
Special weather statement, Jul 29, 8:09 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
809 PM EDT SUN JUL 29 2012

MIZ006-300100-
ALGER-
809 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 900 PM EDT...

AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF CHATHAM...OR 20 MILES WEST OF
MUNISING.  THIS STORM WAS MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SUNDELL...
  KIVA...
  CHATHAM...
  DIFFIN...
  TRAUNIK...
  FOREST LAKE...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MCB
Special weather statement, Jul 29, 8:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
834 PM EDT SUN JUL 29 2012

MIZ005-006-300115-
ALGER-MARQUETTE-
834 PM EDT SUN JUL 29 2012

...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL
915 PM EDT...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRENARY...OR 24 MILES
SOUTHEAST OF MARQUETTE.  THIS STORM WAS MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SUNDELL...
  KIVA...
  TRAUNIK...
  DIFFIN...
  TRENARY...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MCB

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:10 AM EDTSpecial Marine WarningMQT95 min
Jul 30, 10:48 AM EDTSmall Craft AdvisoryMQT14 hr
Jul 30, 5:02 PM EDTSpecial Marine WarningMQT88 min
Jul 30, 5:23 PM EDTSevere Thunderstorm WarningMQTDelta, Menominee51 min
Jul 30, 5:33 PM EDTSevere Thunderstorm WarningMQTAlger, Luce, Schoolcraft42 min
Jul 30, 5:38 PM EDTSevere Thunderstorm WarningMQTDelta, Marquette45 min
Jul 30, 6:09 PM EDTSpecial Marine WarningMQT29 min
Jul 30, 6:18 PM EDTSevere Thunderstorm WarningMQTAlger, Luce, Schoolcraft47 min
Jul 30, 6:26 PM EDTSevere Thunderstorm WarningMQTDelta44 min
Jul 30, 6:32 PM EDTSpecial Marine WarningMQT58 min
Jul 30, 6:49 PM EDTSevere Thunderstorm WarningMQTMenominee26 min
Jul 30, 6:57 PM EDTSpecial Marine WarningMQT36 min
Jul 30, 7:06 PM EDTSpecial Marine WarningMQT24 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.